| Model Number |
N/A |
| Medical Device Problem Codes |
Material Frayed (1262); Defective Component (2292)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that placing the device and the catheter did not deploy.So, she pulled the entire device back and it felt stuck.They did take the device apart to make sure the whole wire was there.No other information provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is confirmed and was determined to be use related.One 18 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned powerglide pro.The catheter was detached from the device with the green wings still attached to the hub of the catheter.A small segment of the guidewire was returned with what appeared to be an unraveled coil wire.The powerglide pro housing was taken apart to observe the proximal section of the guidewire.The guidewire was successfully removed from the needle shaft.A microscopic observation revealed a longitudinally aligned split along the distal end of the catheter.The split appeared to have a granular fracture surface and sharp fracture edges.Blood was observed to be occluding the split.A microscopic observation of the break in the guidewire core wire of the distal fragment returned was observed to have a taper from tensile forces, or pulling, of the guidewire.The proximal portion of the break in the guidewire was observed to have a granular fracture surface, and the break in the core wire was observed to be at an angle as if it was pulled against a needle.Because of the observed damage and blood residues along the catheter and guidewire, the complaint of difficulty advancing the guidewire is confirmed.Insertion angle or method of insertion of the needle, catheter and guidewire may contribute to this type of failure.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings in section h:11.